Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 9, NWS Huntsville, AL

October 16, 200611 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Oct 16, 2006, 12:47 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 16, 2006, 1:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 12:47 PM CDT (17:47 UTC)
In effect from
Oct 16, 2006, 1:00 PM CDT
Expired
Oct 17, 2006, 6:47 AM CDT
In force
18 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 161747
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT MON OCT 16 2006

...GUSTY WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EAST
COAST AND STRENGTHENING LOW PRESSURE OVER THE ARKLATEX REGION WILL
CAUSE WINDS TO INCREASE THIS AFTERNOON INTO TONIGHT ACROSS THE
TENNESSEE VALLEY. WIND SPEEDS SHOULD DECREASE TOWARD DAYBREAK ON
TUESDAY.

ALZ001>010-016-TNZ076-096-097-170500-
/O.NEW.KHUN.WI.Y.0009.061016T1800Z-061017T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1247 PM CDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH... 
ESPECIALLY IN HIGHER ELEVATIONS...ARE EXPECTED THIS AFTERNOON AND
OVERNIGHT TONIGHT. AS RAIN FILLS IN OVER THE AREA LATE TONIGHT...
WIND SPEEDS SHOULD DECREASE BY DAYBREAK TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

JE
3 follow-up statements
000 
WWUS74 KHUN 162225
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT MON OCT 16 2006

...GUSTY SOUTHEAST WINDS ARE EXPECTED TONIGHT...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF OF THE EAST
COAST...AND DEVELOPING LOW PRESSURE OVER ARKANSAS...WILL PRODUCE A
STRONG EAST TO SOUTHEAST FLOW ACROSS THE TENNESSEE VALLEY. WINDS
OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED TONIGHT. WINDS
IN AND NEAR THE MOUNTAINS COULD GUST OVER 40 MPH. THESE WINDS
SHOULD GRADUALLY DIMINISH...AND GO BELOW WIND ADVISORY CRITERIA
TOWARD DAYBREAK TUESDAY.

ALZ001>010-016-TNZ076-096-097-170630-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
525 PM CDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. 

SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED
THROUGH THE OVERNIGHT. WIND GUSTS OVER 40 MPH ARE POSSIBLE IN AND
NEAR THE MOUNTAINS. AS MORE RAIN FILLS IN ACROSS THE AREA
TONIGHT...WIND SPEEDS SHOULD GRADUALLY DECREASE BY DAYBREAK
TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO
FURNITURE AND TRASH CANS. MANY AREA TREES WERE RETAINING MOST OF
THEIR LEAVES. THUS STRONG WINDS AND WET CONDITIONS COULD CAUSE
SOME TREE BRANCHES TO BREAK...WHICH COULD PRODUCE PROPERTY DAMAGE
AND CAUSE POWER DISRUPTIONS.

$$

RSB
000 
WWUS74 KHUN 170855
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 AM CDT TUE OCT 17 2006

ALZ001>005-007-016-171000-
/O.CAN.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
355 AM CDT TUE OCT 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY FOR AREAS WEST OF I-65. SURFACE WINDS HAVE WEAKENED
CONSIDERABLY EARLY THIS MORNING...ALLOWING THE WIND ADVISORY TO 
BE CANCELLED.

$$

ALZ006-008>010-TNZ076-096-097-171200-
/O.CON.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
355 AM CDT TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

SOUTHEAST WINDS SUSTAINED AT 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
45 MPH...ESPECIALLY IN THE HIGHER TERRAIN...WILL PERSIST THROUGH 
7 AM THIS MORNING. WINDS WILL DIMINISH THROUGH THE REMAINDER OF
THE MORNING...WITH THE EXCEPTION OF BRIEF ISOLATED WIND GUSTS TO
35 MPH IN THE HIGHER TERRAIN THROUGH MIDDAY.

$$

NADLER
000 
WWUS74 KHUN 171147
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 AM CDT TUE OCT 17 2006


ALZ006-008>010-TNZ076-096-097-171300-
/O.CAN.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/
MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
647 AM CDT TUE OCT 17 2006

...WIND ADVISORY IS CANCELLED...

GUSTY SOUTH WINDS 10 TO 20 MPH WILL GRADUALLY DIMINISH THIS
MORNING. THOUGH BRIEF WIND GUSTS TO 40 MPH MAY ACCOMPANY THE BANDS
OF RAIN ACROSS THE HIGHER TERRAIN THIS MORNING...WIDESPREAD WINDS
WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY.

$$

DJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 16, 9:45 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 16, 9:45 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
945 AM CDT MON OCT 16 2006

.DISCUSSION...
14Z SFC ANALYSIS INDICATES A SFC TROF JUST NORTH OF THE TENNESSEE
VALLEY...WITH WEDGING BOUNDARY OVER OUR EASTERN COUNTIES. THIS IS
LEADING TO A WIDE DISPARITY IN DEWPOINTS...RANGING FROM THE MID 30S
EAST TO AROUND 50 WEST. TEMPS ARE FAIRLY UNIFORM THOUGH...RANGING
FROM A CHILLY 51 HERE AT NWS HUNTSVILLE TO 57 IN ALBERTVILLE AND
SCOTTSBORO...WHERE THE FIRST RAIN SHIELD IS JUST AFFECTING THOSE
AREAS.

WITH CONTINUED EASTERLY FLOW...COPIOUS CLOUD COVER WITH FEW IF ANY
BREAKS...AND PARTICULARLY KBMX RADAR SHOWING MORE OFF-AND-ON RAIN
EXPECTED...THIS IS SHAPING UP TO BE A COLD RAIN DAY. THE WARM FRONT
IS STILL JUST EDGING INTO SRN AR AND SWRN MS...AND NOT EXACTLY
MAKING A LOT OF PROGRESS.

WITH THAT WARM FRONT AND MOISTURE SURGE NOT EXPECTED UNTIL SOMETIME
TONIGHT PROBABLY...SOME MAJOR ADJUSTMENTS TO TEMPS ARE GOING TO BE
NECESSARY. TEMPS TODAY PROBABLY WILL STAY IN THE 50S MOST IF NOT ALL
DAY...AND THEN RISE INTO THE 60S OVERNIGHT. THE GFS AND NGM LAMP
ACTUALLY HAVE A FAIRLY GOOD HANDLE ON THIS AND WILL BE FOLLOWED.

PRESSURE GRADIENT IS STILL VERY TIGHT...ESPECIALLY TO OUR WEST...AND
WILL KEEP THE BREEZY CONDITIONS IN THE FORECAST AS HIGHER WIND
SPEEDS SHOULD GRADUALLY MOVE IN THIS AFTERNOON.

WILL TAKE A LITTLE WHILE TO GET THE UPDATE COMPLETED AND OUT DUE TO
THE TEMPERATURE INTRICACIES...BUT SHOULD BE OUT BY 1530Z.
&&

.HYDROLOGY...
NO HEAVY RAIN THREAT THROUGH LATE AFTERNOON TODAY...AND THE LOCALLY
HEAVY WORDING WILL BE REMOVED FROM THE ZONES FOR TODAY. EARLY LOOK
AT THE 12Z MODELS STILL INDICATES HEAVY RAIN POSSIBLE TONIGHT AND
TOMORROW...STILL ON THE ORDER OF 1.5-3.0 INCHES. WILL RETAIN THE SPS
FOR NOW AND CONTINUE ASSESSING UNTIL THE AFTERNOON PACKAGE.
&&

.CLIMATE...
EARLY INFORMATION FOR THOSE INTERESTED...THE HIGH AT HUNTSVILLE WAS
60 DEGREES AT 633 AM...IN THE SHOALS THE HIGH WAS 62 DEGREES AT 409
AM. THE DAYTIME HIGH SO FAR AT EACH SITE IS 53 AND 52 RESPECTIVELY
BUT WE SHOULD GET WARMER THAN THAT DURING THE NEXT SEVERAL HOURS.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Oct 16, 4:40 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
440 AM CDT MON OCT 16 2006

ALZ001>010-016-TNZ076-096-097-161800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
440 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF SHOWERS WILL OCCUR TODAY AHEAD A STORM SYSTEM MOVING
FROM THE SOUTHERN PLAINS. AS THE STORM APPROACHES...BREEZY
CONDITIONS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT. GUSTY SOUTHEAST WINDS 15 TO 25 MPH CAN BE EXPECTED.

BY TONIGHT...AS A WARM FRONT LIFTS NORTH OF THE AREA...A VERY
MOIST AIR MASS WILL SUPPORT WIDESPREAD RAIN AND EVEN A FEW
THUNDERSTORMS. PERIODS OF HEAVY RAIN CAN BE EXPECTED WHICH WILL
CREATE RAPID PONDING OF WATER ON ROADS AND THE POTENTIAL FOR
LOCAL FLOODING OF LOW LYING AREAS. THE HEAVIEST RAINFALL IS
EXPECTED ALONG AND WEST OF I-65. IN ADDITION...STRONGER WIND
GUSTS WILL BE POSSIBLE WITH THE HEAVIER BANDS OF SHOWERS OR
THUNDERSTORMS. FOR MORE DETAILS ON THE HEAVY RAIN THREAT...
PLEASE REFER TO THE HUNSPSHUN PRODUCT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND SCATTERED THUNDERSTORMS WILL LINGER TUESDAY AS A WARM
AND MOIST AIR MASS REMAINS IN PLACE. LOCALLY HEAVY RAIN AND STRONG
WIND GUSTS REMAIN THE PRIMARY THREATS. THE HEAVY RAIN IS EXPECTED
TO SLIDE NORTH AND EAST OF THE AREA BY TUESDAY EVENING.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TENNESSEE VALLEY
THURSDAY. DESPITE A LACK OF DEEP MOISTURE...THE SHARP CONTRAST IN
AIR MASSES WILL SUPPORT THE THREAT OF THUNDERSTORMS ALONG AND
AHEAD OF THE COLD FRONT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT RAINFALL OR STRONG WIND GUSTS.

NADLER

Nearby

Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.